Done with Chemo – Again

August 24, 2018

I finished my last dose of Cisplatin the day after I finished radiation. I had 50% dose of this drug because the side effects were getting to be too much. The neuropathy was bad enough that my feet were nearly completely numb, and the numbness was moving down my fingers toward my wrists, rather than being just in my fingertips. My ears are ringing like crazy. Most of the time I don’t notice it, but when I do, it’s deafening. Thankfully, there wasn’t much nausea with this chemo. I had a little at the very beginning and only once did I need to use the Reglan. Its side effects sounded worse than the chemo itself. Zofran took care of any other nausea I had. The worst effect, aside from making me tired, I think is the toll it took on my taste buds. Food will take a long time to taste even close to decent again.

So now… we wait. The next scans will probably be the end of November or beginning of December. It will take that long for the radiation effects to be complete and the inflammation from both the chemo and the radiation to dissipate so that they can tell if all of this worked. In the meantime, I will continue to get my targeted therapy (Herceptin and Perjeta) every 3 weeks. They are the drugs that are supposed to find and kill any new disease.

 

About Pink Ribbon Road

This blog is about receiving and living with a breast cancer diagnosis.
This entry was posted in Chemo, Milestones, Radiation, Treatment and tagged , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , . Bookmark the permalink.